Alert archive / Florida / Gale Warnings in 2018
Gale Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this gale warning at Mar 12, 2018, 3:13 AM EDT. It took effect at Mar 12, 2018, 3:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2018, 3:13 AM EDT (07:13 UTC)
- In effect from
- Mar 12, 2018, 3:00 PM EDT
- Expired
- Mar 12, 2018, 10:51 PM EDT
- In force
- 8 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
467 WHUS72 KJAX 120713 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 313 AM EDT Mon Mar 12 2018 AMZ470-121500- /O.NEW.KJAX.SC.Y.0016.180312T1500Z-180312T1900Z/ /O.UPG.KJAX.GL.A.0002.180312T1900Z-180313T0100Z/ /O.NEW.KJAX.GL.W.0003.180312T1900Z-180313T0500Z/ /O.EXT.KJAX.SC.Y.0015.180313T0500Z-180313T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- 313 AM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EDT TUESDAY... The National Weather Service in Jacksonville has issued a Gale Warning, which is in effect from 3 PM this afternoon to 1 AM EDT Tuesday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 11 AM this morning to 3 PM EDT this afternoon. * WINDS...West winds 10 knots early this morning, shifting to west northwest and increasing to 25 to 30 knots early this afternoon with frequent gale force gusts expected through midnight. Winds becoming northwest and decreasing to 20 knots late tonight. * WAVES/SEAS...Seas building to 4 to 6 feet with occasional seas up to 8 feet late this morning. Seas then building to 6 to 9 feet with occasional seas up to 11 feet late this afternoon through Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ472-474-121500- /O.NEW.KJAX.SC.Y.0016.180312T1500Z-180312T1900Z/ /O.NEW.KJAX.GL.W.0003.180312T1900Z-180313T0500Z/ /O.EXT.KJAX.SC.Y.0015.180313T0500Z-180313T0900Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 313 AM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EDT TUESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 5 AM EDT TUESDAY... The National Weather Service in Jacksonville has issued a Gale Warning, which is in effect from 3 PM this afternoon to 1 AM EDT Tuesday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 11 AM this morning to 3 PM EDT this afternoon. * WINDS...West winds 10 knots early this morning, shifting to west northwest and increasing to 25 to 30 knots early this afternoon with frequent gale force gusts expected through midnight. Winds becoming northwest and decreasing to 20 knots late tonight. * WAVES/SEAS...Seas building to 4 to 6 feet with occasional seas up to 8 feet late this morning. Seas then building to 6 to 9 feet with occasional seas up to 11 feet late this afternoon through Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ450-452-454-121500- /O.EXT.KJAX.SC.Y.0015.180312T1500Z-180313T0500Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 313 AM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EDT TUESDAY... * WINDS...West winds 10 knots early this morning, shifting to west northwest and increasing to 20 to 25 knots late this morning. Occasional Gale Force wind gusts expected this afternoon and evening. Winds becoming northwest and decreasing to 15 to 20 knots late tonight. * WAVES/SEAS...Seas building to 3 to 5 feet with occasional seas up to 6 feet this afternoon and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Nelson
3 follow-up statements
312 WHUS72 KJAX 121432 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 1032 AM EDT Mon Mar 12 2018 AMZ470-472-474-121945- /O.CON.KJAX.SC.Y.0016.180312T1500Z-180312T1900Z/ /O.CON.KJAX.GL.W.0003.180312T1900Z-180313T0500Z/ /O.CON.KJAX.SC.Y.0015.180313T0500Z-180313T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 1032 AM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EDT TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 5 AM EDT TUESDAY... * WINDS...West winds 10 TO 15 knots This morning, shifting to west northwest and increasing to 25 to 30 knots early this afternoon with frequent gale force gusts expected through midnight. Winds becoming northwest and decreasing to 20 knots late tonight. * WAVES/SEAS...Seas building to 4 to 6 feet with occasional seas up to 8 feet late this morning. Seas then building to 6 to 9 feet with occasional seas up to 11 feet late this afternoon through Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ450-452-454-121945- /O.CON.KJAX.SC.Y.0015.180312T1500Z-180313T0500Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 1032 AM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT TUESDAY... * WINDS...Winds shifting to west northwest and increasing to 20 to 25 knots early this afternoon. Occasional Gale Force wind gusts expected this afternoon and evening. Winds becoming northwest and decreasing to 15 to 20 knots late tonight. * WAVES/SEAS...Seas building to 3 to 5 feet with occasional seas up to 6 feet this afternoon and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. && $$ SCC
185 WHUS72 KJAX 121914 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 314 PM EDT Mon Mar 12 2018 AMZ470-472-474-130315- /O.EXP.KJAX.SC.Y.0016.000000T0000Z-180312T1900Z/ /O.CON.KJAX.GL.W.0003.000000T0000Z-180313T0500Z/ /O.CON.KJAX.SC.Y.0015.180313T0500Z-180313T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 314 PM EDT Mon Mar 12 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EDT TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 5 AM EDT TUESDAY... * WINDS...West-northwest at 25 to 30 knots through the evening with frequent gale force gusts expected through midnight. Winds becoming northwest and decreasing to 20 knots late tonight. * WAVES/SEAS...Seas 6 to 9 feet with occasional seas up to 11 feet late this afternoon through Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ450-452-454-130315- /O.CON.KJAX.SC.Y.0015.000000T0000Z-180313T0500Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 314 PM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT TUESDAY... * WINDS...West northwest winds 20 to 25 knots through evening. Occasional Gale Force wind gusts expected this evening. Winds becoming northwest and decreasing to 15 to 20 knots late tonight. * WAVES/SEAS...Seas building to 3 to 5 feet with occasional seas up to 6 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. && $$ scc
409 WHUS72 KJAX 130251 AAA MWWJAX URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Jacksonville FL 1051 PM EDT Mon Mar 12 2018 AMZ470-472-474-130900- /O.CAN.KJAX.GL.W.0003.000000T0000Z-180313T0500Z/ /O.EXT.KJAX.SC.Y.0015.180313T0251Z-180313T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 1051 PM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Jacksonville has cancelled the Gale Warning. * WINDS...Northwest winds 25 knots with a few gusts to gale force. * SEAS...Seas 6 to 8 feet with occasional seas up to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, and/or seas 7 feet or higher, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ450-452-454-130400- /O.CAN.KJAX.SC.Y.0015.000000T0000Z-180313T0500Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 1051 PM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Jacksonville has cancelled the Small Craft Advisory. Northwest winds 15 to 20 knots with higher gusts still possible tonight. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Mar 11, 9:45 PM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Mar 11, 9:45 PM EDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
945 PM EDT Sun Mar 11 2018
.UPDATE...A weakening line of showers with isolated storms...
associated with a pre-frontal trough...will continue to move
across the region during the remainder of the evening and push
offshore overnite. Appears best chance of rain will be from
around the I-10 corridor north as the southern portion of the
line is showing signs of breaking up. There will a brief period of
heavy rain and possible storm but no severe or strong storms
expected. A resurgence of showers and isolated storms expected
later tonight into Monday morning associated with the cold front.
&&
.AVIATION...Line of showers with embedded storms will continue
to move east the remainder of the evening and overnite affecting
mainly VQQ...JAX...SSI...and possibly CRG. MVFR with showers
and possible brief IFR at SSI between 02z-04Z and at remainder
of terminals between 04Z-07Z. Widespread MVFR cigs with VCSH are
expected to develop with ocnl IFR from around 08Z til around
17Z-18Z Monday. Conditions expected to improve to VFR Monday
afternoon with gusty Nw winds.
&&
.MARINE...Low pressure across Se Ga will move Ne to off the
South Carolina coast by sunrise on Monday. This feature will drag
a cold front across our local waters during the early morning
hours on Monday. Showers and thunderstorms will begin to increase
in coverage over the waters this evening, with numerous showers
and embedded thunderstorms expected during the frontal passage on
Monday morning. West- northwesterly winds will develop by the mid
to late morning hours and will strengthen during the afternoon,
with Small Craft Advisory (SCA) conditions developing both near
shore and offshore during the afternoon hours. Occasional gusts to
Gale Force will be possible during the late afternoon hours
through Monday night offshore, with some Gale Force gusts possible
on Monday night near shore.
Rip Currents: A low risk is anticipated Monday and Tuesday as
offshore winds develop and strengthen.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 56 62 35 60 / 80 40 0 0
SSI 60 65 41 59 / 60 60 0 0
JAX 61 69 39 64 / 60 60 0 0
SGJ 62 71 42 62 / 60 70 0 0
GNV 61 69 37 64 / 70 70 0 0
OCF 62 70 38 65 / 70 80 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 3 PM Monday to 10 AM EDT Tuesday for
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Gale Watch from Monday afternoon through Monday evening for
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM.
Small Craft Advisory from 9 PM Monday to 10 AM EDT Tuesday for
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM.
Small Craft Advisory from 3 PM Monday to 3 AM EDT Tuesday for
Coastal waters from Altamaha Sound to Fernandina Beach FL
out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Coastal waters from St. Augustine to
Flagler Beach FL out 20 NM.
&&
PP/AK/NMThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 12:32 AM EDT | Special Marine Warning | JAX | 43 min | |
| Mar 12, 3:13 AM EDT | Small Craft Advisory | JAX | 12 hr | |
| Mar 12, 10:47 AM EDT | Wind Advisory | JAX | Baker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.